MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ULTRABRAID #2 WHITE 38 LENGTH, SINGLE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. ULTRABRAID #2 WHITE 38 LENGTH, SINGLE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number 7210914
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ulcer (2274)
Date of Event 09/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a lumbar fusion internal fixation for lumbar spondylolisthesis with intraoperative muscle closure using ultrabraid sutures, and the patient was discharged clinically healed.However, on september 6, 2023, a wound ulcer formation was noted on the low back, and on september 13, a wound ulcer debridement and suturing was performed and the wound was closed.The patient was discharged well healed as of the date of the report, no further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).
 
Additional Manufacturer Narrative
H10 h6: a device deficiency was not identified, and the root cause of the reported event could not be determined due to the limited clinical information provided.The provided product identification information did not match any known release of this part and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that there were no clinical factors found which would have definitively contributed to the event.The patient impact is the lower back wound ulceration formation, and additional surgery to debride/suture and close wound.Per case details, the patient was discharged well healed (¿as of the date of the report¿) without further reports of complications.Based on the limited information provided we are unable to conclude on factors known to contribute to the alleged report.No containment or corrective actions are recommended at this time.

Brand Name
ULTRABRAID #2 WHITE 38 LENGTH, SINGLE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18326731
Report Number1219602-2023-02444
Device Sequence Number12610302
Product Code GAT
UDI-Device Identifier03596010511942
UDI-Public03596010511942
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K041216
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number7210914
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2023
Supplement Date Received by Manufacturer12/28/2023
Initial Report FDA Received Date12/14/2023
Supplement Report FDA Received Date01/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexMale